Louisiana, 2011Damaging Winds in Louisiana, April 4, 2011
April 4, 2011 · NWS LCH · 18 events in 8 counties and zones
An extensive squall line of severe thunderstorms affecting much of the eastern United States on April 4. The southwestern extent of this squall line brought damaging winds to much of southwest Louisiana during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $64,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An extensive squall line of severe thunderstorms affecting much of the eastern United States on April 4. The southwestern extent of this squall line brought damaging winds to much of southwest Louisiana during the afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 4, 1:51 PM CST, 22 minutes earlier.
Area forecast discussion, Apr 4, 1:51 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
251 PM CDT MON APR 4 2011
.SYNOPSIS...THE STRONG COLD FRONT SHOULD BE THROUGH THE REMAINDER
OF SOUTHEAST TEXAS BY 4 PM AND SHOULD ALREADY BE INTO THE LOWER
ATCHAFALAYA BASIN BY SUNDOWN. AFTER A SHARP COOL DOWN TNITE, HIGH
PRESSURE WITH MUCH DRIER AIR WILL BUILD INTO THE AREA ON TUESDAY.
UPPER LEVEL RIDGING WILL DOMINATE THE AREA OVER THE MIDDLE OF THE
WEEK.
&&
.SHORT TERM... STRONG COLD FRONT EXTENDING FROM GALVESTON BAY TO
THE TOLEDO BEND DAM WILL CONTINUE MOVING SOUTHEAST AT 45 KNOTS (51 MPH).
GETTING REPORTS OF MULTIPLE TREES DOWNED NORTH OF OUR FCST AREA
WITH THE STRAIGHT LINE WINDS IN THE WAKE OF THE FRONT. WE ARE
MONITORING FOR POSSIBLE WARNINGS PENDING DEVELOPMENT OF THIS BAND
HOWEVER STORMS ARE HAVING SOME DIFFICULTY OVERCOMING THE CAPPING INVERSION.
PRECIP SHOULD END EARLY THIS EVENING AS DRIER AIR MOVES IN FROM
THE NORTHWEST.
&&
.LONG TERM...A BROAD AND DEEP UPPER LEVEL TROF OVER THE WESTERN STATES
LATER IN THE WEEK WILL BE HELD OUT WEST BY A BLOCKING RIDGE OVER
THE SOUTHEASTERN STATES. THERE IS A SLIM CHANCE OF RAIN BY SUNDAY
AS A PACIFIC FRONT ATTEMPTS MOVE INTO THE AREA...HOWEVER MOST OF
THE AREA SHOULD BE CAPPED WITH ENERGY RIDING UP AND OVER THE RIDGE
NEXT WEEKEND. THE EURO SHOWS A DEEPER AND COLDER TROF THIS
WEEKEND. CHOSE TO BLEND IN WARMER GFS TEMPS.
&&
.MARINE...30 KNOTS WITH STRONG COLD ADVECTION ON THE BACKSIDE OF
THE FRONT SO A GALE WARNING REMAINS IN EFFECT SINCE STRONG GUSTS
TO 35 KNOTS SHOULD EASILY MIX DOWN OVER THE WARM WATERS. WINDS
SHOULD BE DIMINISHING AFTER MIDNIGHT AS HIGH PRESSURE BUILDS IN.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 43 66 43 76 62 / 20 0 0 0 10
KBPT 45 68 50 75 64 / 10 0 0 0 10
KAEX 39 65 41 79 59 / 20 0 0 0 10
KLFT 45 67 43 75 62 / 30 0 0 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON.
TX...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...
TYLER.
GM...GALE WARNING UNTIL 1 AM CDT TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
BAY.
&&Hazardous weather outlook, Apr 4, 3:38 AM CST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
438 AM CDT MON APR 4 2011
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-050945-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
438 AM CDT MON APR 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT OVER NORTH TEXAS WILL DRIVE RAPIDLY TO THE
SOUTHEAST TODAY. WINDS WILL REMAIN BRISK FROM THE SOUTH AHEAD OF
THE FRONT ONLY TO SWING AROUND TO THE NORTHWEST AND INCREASE.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING BECOMING
LIKELY THIS AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE WITH
THE MAIN THREAT FROM WINDS AND HAIL. IN ADDITION STORMS TODAY WILL
PRODUCE CLOUD TO GROUND LIGHTNING WITH AREA RAINFALL TOTALS
AROUND ONE INCH...TWO TO THREE INCHES WILL BE POSSIBLE WITH
STRONGER STORMS.
THIS LATEST FRONT IS EXPECTED TO MOVE THROUGH SOUTHEAST TEXAS
DURING THE AFTERNOON HOURS AND THROUGH SOUTH CENTRAL LOUISIANA
DURING THE LATE AFTERNOON HOURS. MUCH COOLER TONIGHT WITH SKIES
CLEARING DURING THE OVERNIGHT HOURS. VERY WINDY OVER THE COASTAL
WATERS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
DRIER AND COOLER AIR AIR WILL STREAM INTO THE REGION WITH
TEMPERATURES FALLING BACK TO 3O YEAR CLIMO RANGE. TEMPERATURES
WILL BEGIN TO WARM BY WEDNESDAY WITH THE PATTERN CONTINUING INTO
THE WEEKEND. ANOTHER COLD FRONT IS EXPECTED INTO THE REGION ON
MONDAY.
.SPOTTER INFORMATION STATEMENT...
GMZ430-432-435-450-452-455-470-472-475-050945-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
438 AM CDT MON APR 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
STRONG SOUTHERLY WINDS THIS MORNING WITH SHOWERS AND THUNDERSTORMS
MOVING TO THE NORTHEAST. STORMS WILL INCREASE IN STRENGTH AND
AREA COVERAGE. SHOWERS AND THUNDERSTORMS THIS AFTERNOON WITH
SOUTHERLY WINDS TAPERING OFF AHEAD TO THE FRONT FOR SEVERAL HOURS
ONLY TO SWING AROUND TO THE NORTHWEST AND INCREASE IN THE WAKE OF
THE FRONT. A GALE WARNING HAS BEEN POSTED FOR THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
GALE WARNING WILL BE IN EFFECT UNTIL TUESDAY MORNING BEFORE WINDS
WILL BEGIN TO TAPER OFF RAPIDLY AS HIGH PRESSURE MOVES OFF TO THE
NORTHEAST. WINDS AND SEAS WILL CONTINUE TO FALL THROUGH THE MIDDLE
OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
K. KUYPER
Thunderstorm Wind, Rapides
- When
- April 4, 2:13 PM CST
- Where
- Rapides County, 1.63 mi ESE of Green Gables
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 31.372, -92.324
A tree was blown down on Libuse Cutoff Road.
Thunderstorm Wind, Rapides
- When
- April 4, 2:15 PM CST
- Where
- Rapides County, 0.53 mi SSE of Elmer
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 31.123, -92.676
Power lines were blown down in Oak Hill on Durand Road.
Thunderstorm Wind, Allen
- When
- April 4, 2:48 PM CST to 2:52 PM CST
- Where
- Allen County, 5.76 mi SSW of Bond to 5.07 mi SSW of Bond
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.625, -92.621
NWS Storm Survey found evidence of a strong downburst beginning southwest of the Cottongin Castor Road and Duplechain Road intersection and ending east of Albert Road. Several large trees were snapped or uprooted along all three roads and one outbuilding was damaged on Duplechain Road.
Thunderstorm Wind, Evangeline
- When
- April 4, 3:05 PM CST to 3:07 PM CST
- Where
- Evangeline County, 0.71 mi SE of Vidrine to 1.29 mi ESE of Vidrine
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.673, -92.391
NWS Storm Survey found downburst wind damage southeast of Vidrine. One outbuilding was destroyed on Mayeauxville Road at Beacon Creek Road and several tree limbs were blown down in the area.
Thunderstorm Wind, Avoyelles
- When
- April 4, 3:12 PM CST
- Where
- Avoyelles County, Marksville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 31.130, -92.070
Avoyelles Parish Sheriff Office reported trees down in Marksville.
Thunderstorm Wind, Avoyelles
- When
- April 4, 3:20 PM CST
- Where
- Avoyelles County, Plaucheville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.950, -91.970
Avoyelles Parish Sheriff Office reported trees blown down in Plaucheville.
Thunderstorm Wind, Evangeline
- When
- April 4, 3:20 PM CST
- Where
- Evangeline County, 4.31 mi NNW of Deshotels
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.780, -92.190
St. Landry Parish Sheriff Office reported trees blown down at Highway 29 and Interstate 49.
Thunderstorm Wind, Avoyelles
- When
- April 4, 3:29 PM CST
- Where
- Avoyelles County, Simmesport
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.980, -91.800
Avoyelles Parish Sheriff Office reported trees blown down in Simmesport.
Thunderstorm Wind, St. Landry
- When
- April 4, 3:39 PM CST
- Where
- St. Landry County, 1.88 mi S of Beggs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.643, -92.050
St. Landry Parish Sheriff Office reported trees blown down at Highway 10 and Interstate 49.
Thunderstorm Wind, St. Landry
- When
- April 4, 3:41 PM CST
- Where
- St. Landry County, 1.22 mi N of Shuteston
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.448, -92.102
St. Landry Parish Sheriff Office reported trees blown down at Highway 182 and Highway 358.
Thunderstorm Wind, St. Landry
- When
- April 4, 3:45 PM CST to 3:46 PM CST
- Where
- St. Landry County, 0.89 mi S of Opelousas to 1 mi SSE of Opelousas
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.517, -92.081
NWS Storm Survey found microburst wind damage in Opelousas along Abdalla Blvd. Two large trees were uprooted with one falling on a house. Another home had a hole punctured in the roof and several fences were blown over.
Thunderstorm Wind, St. Landry
- When
- April 4, 3:55 PM CST
- Where
- St. Landry County, 2.33 mi W of Port Barre
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.548, -91.989
NWS Storm Survey found a gazebo was destroyed and a fence blown down at the Kings Truck Stop on Highway 190 west of Port Barre.
Thunderstorm Wind, Lafayette
- When
- April 4, 4:01 PM CST
- Where
- Lafayette County, 2.21 mi ENE of Scott
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 30.243, -92.066
KLFY-TV reported two trees were blown down and a roof was blown off a small building at Willow Street and Ambassador Cafferey Parkway in Lafayette.
Thunderstorm Wind, St. Landry
- When
- April 4, 4:08 PM CST
- Where
- St. Landry County, Krotz Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 30.530, -91.750
KLFY-TV reported a large tree fell on a mobile home in Krotz Springs causing a large hole in the roof.
Thunderstorm Wind, Iberia
- When
- April 4, 4:45 PM CST
- Where
- Iberia County, 0.85 mi N of Morbihan
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 30.042, -91.770
KATC-TV reported a shed was destroyed on Sugar Oaks Road in New Iberia.
Thunderstorm Wind, Iberia
- When
- April 4, 4:55 PM CST
- Where
- Iberia County, Jeanerette
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 29.920, -91.680
KATC-TV reported large tree limbs blown down in Jeanerette.
Thunderstorm Wind, St. Mary
- When
- April 4, 4:58 PM CST
- Where
- St. Mary County, 0.23 mi NNE of Glencoe
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 29.803, -91.669
Franklin Banner Tribune reported power poles and lines blown down along Highway 83 which knocked out power to 1800 customers in Cypremort Point and surrounding areas.
Thunderstorm Wind, St. Mary
- When
- April 4, 5:05 PM CST
- Where
- St. Mary County, Garden City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 29.770, -91.470
Franklin Banner Tribune reported a tree was blown down in Garden City knocking out power to 580 customers.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, April 4 to 5, 20115 deaths · 3 injured · $16 million · EF2 · 107 events
- Hail and Damaging Winds in Georgia, April 4 to 5, 20112 deaths · 2 injured · $1.5 million · 1.75 in hail · 25 events
- Tornadoes and Flash Flood in Mississippi, April 4, 20111 death · $6.5 million · EF1 · 66 events
- Tornadoes and Hail in Kentucky, April 4, 20119 injured · $3.0 million · EF2 · 15 events
- Hail and Damaging Winds in North Carolina, April 4 to 5, 20111 death · $1.1 million · 1.25 in hail · 39 events
- Tornadoes and Hail in Louisiana, April 4, 20111 injured · $4.8 million · EF2 · 17 events
- Tornadoes and Hail in Arkansas, April 4, 20112 injured · $2.3 million · EF2 · 17 events
- Tornadoes and Hail in Tennessee, April 4, 20112 injured · $2.0 million · EF1 · 69 events
- Tornadoes and Hail in Kentucky, April 4, 20112 injured · $774,000 · EF1 · 79 events
- Tornado and Hail in Arkansas, April 4, 20113 injured · $1.8 million · EF1 · 44 events
- Hail and Damaging Winds in Tennessee, April 4, 20111 death · 1 in hail · 19 events
- Tornadoes and Hail in Louisiana, April 4, 2011$325,000 · EF2 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295897, 295898, 295899, 295900, 295901, 295902, 295903, 295904, 295905, 295906, 295907, 295908, 295910, 295909, 295911, 295912, 295913, 295914.